MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Blank

Losing weight while on prednisone

Common Questions and Answers about Losing weight while on prednisone

losing-weight

Avatar n tn Does anyone know why my fifteen year old chihuahua would be losing control of her hind legs and losing weight? She started kinda "skipping" on them like two weeks and about a week ago she started losing control over them alot, she sometimes can walk w/ a sort of dragging motion but then she loses control over them and they just give out on here, it really is saddening me and I would like to know if anyone knows why this could be happening and what i need to do for her..
Avatar m tn what would cause a dog to consistently lose weight even though it is eating constantly, the dog has started to lose vision in both eyes (cloudy appearance to corneas) and has had problems with incontinence. The dog was recently on prednisone but was taken off due to incontinence issue. Please help.
Avatar f tn Anyone taken prednisone while pregnant? I am 16w and have low platelets. I am worried about the side effects. Mainly excessive weight gain and mood swings.
Avatar f tn Hey everyone, I'm on methadone too for 6 years now and have gone from 115 lbs of firm, smooth muscle to 160 lbs of cellulite-covered, jiggly fat. Yum. I'm on 70 mg, just like you, Suziblues. Not a really high dose, but enough to pack on the pounds apparently. I have found that it's REALLY hard to lose weight on this stuff... but I agree that I'd rather be overweight than strung out again.
Avatar m tn I am starting not the last 9 weeks of the 48 weeks treatement of Peg + Riba. During the last 2 months and still now I suffer from high fever (around 100.76 Fahrenheit), I take daily around 4-5 tablets of Paracetamol and alike to lower the temperature, It is very difficult.
Avatar f tn Anyone taken prednisone while pregnant? I am 16w and have low platelets. I am really worried about the side effects. Mainly excessive weight gain and mood swings.
Avatar f tn I as actually losing weight prior to prednisone I had lost 20lbs now I have just maintained my weight while busting my butt at the gym. Hopefully the prednisone is helping u and where its draining heals soon. There is a book Jojo recommended called coping with prednisone that I found helpful it had some good tips for beating some of the bloat and how to deal with the other side effects too. The best advice for it is avoiding sodium/salt as much as possible and increase how much water u drink.
Avatar f tn Has anyone else experienced weight gain around the stomach while on Lialda? I've had UC for 22 years and have been on several different medications. I was on Prednisone for 14 years and never gained a pound. In February of 2009 I was put on Lialda after a 4 year remission. I gained 10 pounds within two weeks, all on my stomach. Last November, I had another flare that lasted 4 months (I never lost a pound even though I was eating very little).
Avatar f tn I have put on a lot of weight after my J-poiuch. It was due to a few things: 1) The surgery cured my UC so I was finally getting the nutrition out of my food. 2) I became hypothyroid soon after. 3) All the years of taking prednisone messed up my metabolism. Hope you are doing better.
158939 tn?1274915197 YES... Prednisone does affect your levels, Including short dosages.. My doctor refused to do my thyroid labs while i was on a 7 day DOSPAK, he said it would throw the numbers off. I don't remember how long either i had to wait, I think it was at least 2 - 3 weeks after discontinuing the Prednisone.
Avatar f tn Anyone heard of people treating while on lower dose prednisone? I have read the studies done of people treated with prednisone prior to treatment which wasn't great outcome wise.
Avatar f tn I was wondering if any of you have successfully lost weight or stayed the same while pregnant. They only thing I plan on doing as far as losing weight is to eat healthy foods and not to overeat like I tend to do and to also excercise. I know if Im prego I shouldnt overdo myself on exercise but light exercise and walking wont hurt! :) I just would like to minimize the chance of getting gestational diabetes or preclampsia while prego! :) Thoughts, opinions, concerns, etc are all welcome!!!
Avatar f tn Unfortunately, there's no way to completely avoid weight gain or moon face as a side effect from prednisone. They are both known, common side effects and many people who have to take prednisone get them. I know about them first hand - I've had to be on prednisone quite often and often at VERY high doses, and I always get the moon face and weight gain with it, even if my eating/exercise habits don't change a bit.
Avatar f tn she lost a dramatic amount of weight while she was on it. so it is defiantly true that you can lose weight while on the depo.
Avatar f tn u really shouldn't try to lose weight while pregnant. but if u get bad morning sickness u may not have a choice. try to keep ur weight the same or if it bugs u talk to ur doc. good luck dear!
2134439 tn?1335822342 t that lucky. I spent about 2 years being slightly under weight until I was placed on Prednisone. I gained a good 70lbs and now I'm working it off. I think being active is the best thing we can do. If it doesn't get rid of fat, then it builds muscle which burns fat. I used to do a lot of stairs, but the Prednisone ruined my knees and now it hurts too much since I'm too heavy. I think the diet is set differently for everyone with Crohn's.
1084115 tn?1385228589 I wish I could relate. I was hoping I would lose weight on treatment but I gained while taking INC. I did drop what weight I gained but now I am back where I started. If you want to gain weight add about 400 to 500 calories to what you already eat each day.... Add a high calorie protein shake or you could do like me and add a couple of scopes of Ben and Jerry's at night . Good luck with the rest of your treatment.
Avatar f tn Diet aids such as Releana are not the best way to lose weight. While you might lose a considerable amount of weight on it, which might be nice, the chances of gaining it all back, once you go off the med are extremely high. I can't think of anyone I've ever known, who would stick to such a "diet" for any length of time.
Avatar m tn When the flare ups start my GI specialist puts me on prednisone at a high dose and every week I taper off. While on the high dose of prednisone I feel much better but as the dosage decreases the flare up start. Recently I was admitted into Hospital with severe abdominal pains and weight loss. I also started having lower back pain that acts up mostly at night. The back pain is so bad that I have trouble walking and sleeping.